PMRGCAuk

Signs and Symptoms of Adrenal activity?

I have tapered to 9mg, down from 9.5. I'll be on this dosage for two or three weeks, depending then, per my Dr. will alternate 9.0 and 8.5 for a bit before dropping again to 8.0. It seems a bit fast from what I've read here, but I think I should give it a try since I have leave to alter the plan as needed.

I have found this last taper from 9.5 to 9.0 easier than expected. Can't understand why. I am 6 days into the 9.0 dosage now and I don't feel any symptoms. (I know I shouldn't say this. As soon as I post this I'm sure things will come rolling back.) I was expecting more aches and pains and more fatigue, but not...

I was wondering if at 9.0 my adrenals are beginning to wake up a bit. I have not had the terrible fatigue I've read about , not since the beginning, fingers crossed, but I've noticed I'm even a bit less tired than I've been.

Failing any other explanation, about a year since the first inklings of PMR and 10 months into Pred, I started wondering about Adrenal Activity. What would be some signs that my adrenals are starting to function a bit?

12 Replies
oldestnewest

Hindhags, your guess is as good as mine. I would definitely be tiptoeing about in case I woke the dragon. You may well have got away with this taper. It will be impossible to tell whether your own Adrenals are working at that dose though. My Rheumatologist said when I am at 5 or 4 mgs. PMRPro has said 7 mgs. You may just be really lucky about the fatigue being absent and the taper being symptom free. Maybe we get degrees of PMR, some more severe than others. Long may it go on like this beeeee careful!

2 likes
Reply

Woke the Dragon👍. 😂😂

You have a way with words

I had the nasty pain in the middle

Of chest again this morning but

No other wurring symptoms

So I took a lansapperol ,😂

Sommet like that it when

Reply

Did the lansoprazole work? Gavison might help occasional heartburn if you don't want to take the lansoprazole every day.

Reply

Well it went, didn’t feel like indigestion 😳 more like a cramp. I have cut my lansoprazole down to 15 from 30 I heeded your message. See how I am tomorrow. 😊

Thanks 🌹🌹

Reply

I have been advised to up my dose of Lansoprazole from 1tablet a day to 2 for 2 weeks. (What warning did u give ronzy about Lansoprrazole?)

Reply

Sorry - no idea!!!!! If you stop lansoprazole you need to taper the dose. And PPIs can have some interesting gastric side effects - bloating and the runs in particular.

1 like
Reply

Thank u for your reply. - I have to agree i have def. had some Interesting side effects lol

Reply

"What would be some signs that my adrenals are starting to function a bit?"

Basically that you get to continue reducing without increasing fatigue. When it happens for you depends on how much of your pred you are absorbing - if you are taking 10mg and absorb 90% you are still comfortably above the therapeutic dose range. If, on the other hand, you only absorb 50% your adrenals will have already had to wake up and top up the oral dose. Possibly you have been a person for whom pred itself causes fatigue - so being on less is helping that. Who knows - everyone is different!!!

"... for a bit" - aim for 1mg per month reduction maximum at first - 10% of the current dose. You will feel if it is too fast.

2 likes
Reply

I hope my new doc knows at least half of what you do. 👍👍

When do you think I should prompt my doctor about a test for adrenaline. I am now on 7 mg.

Reply

I wouldn't worry unless you now start to find fatigue increasing or any other suspicious symptoms. Most people DO manage to get off pred if they go slowly enough - but if a doctor tries to get you to go faster, at about 5mg say you'd like a synacthen test to be sure you aren't heading into trouble. But slowly does it - for all aspects.

Your new doc knows loads more than I do about other things. PMR/GCA are my specialist subject and I don't have to worry about other things.

Reply

Thanks for the reply. Very interesting way to look at things. I will try to proceed with caution. One day at a time.

Reply

I still always forget the part about the absorption rate of the prednisone! So glad when it comes up and you can mention it to us again😊

1 like
Reply

You may also like...